MAUDE Adverse Event Report: SYNTHES GMBH QUICK COUPLING FOR K-WIRES FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH QUICK COUPLING FOR K-WIRES FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.212
Medical Device Problem Codes Mechanical Jam (2983); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: concomitant med products and therapy dates: reduction drive unit device x3, adapter for radiolucent drive device x1, chuck with key device x4, ao reaming attachment device x1, (b)(6) 2023 device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition that the device was frozen/would not move, identified during service and repair, was confirmed.The assignable root cause was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by russia that during service and evaluation, it was determined that the quick coupling device was frozen/would not move, could not change k-wire settings, would not hold k-wire, had illegible labeling etch, was difficult to assemble/disassemble and had component damage.It was further determined that the device failed pretest for general condition, marking & labeling, check function of adjusting sleeve, check function of lever, check the cannulation of attachment, check the tool quick coupling, check self-holding force in smallest range, check self-holding force in largest range and check function in running mode.It was noted that the device did not work along with three reduction drive unit devices, one adapter for radiolucent drive device, four chuck with key devices and one ao reaming attachment device.It was reported that there were no delays to the surgical procedure.It was not reported if a spare device was available for use.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
QUICK COUPLING FOR K-WIRES FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16407022
Report Number8030965-2023-02034
Device Sequence Number6082382
Product Code HWE
UDI-Device Identifier07611819978034
UDI-Public07611819978034
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown